Construction of compact constant mean curvature hypersurfaces with topology
[Construction des hypersurfaces compactes à courbure moyenne constante qui ont une topologie non triviale]
Annales de l'Institut Fourier, Tome 62 (2012) no. 1, pp. 245-276.

Dans cet article, nous expliquons comment la méthode de construction dite “recollement des surfaces bout-à-bout” avec des resultats sur l’ensemble des hypersurfaces complètes non compactes à courbure moyenne constante qui ont un nombre fini de bouts de type Delaunay peuvent être utilisées pour construire des nouvelles familles d’hypersurfaces compactes à courbure moyenne constante qui ont une topologie non triviale.

In this paper, we explain how the end-to-end construction together with the moduli space theory can be used to produce compact constant mean curvature hypersurfaces with nontrivial topology. For the sake of simplicity, the hypersurfaces we construct have a large group of symmetry but the method can certainly be used to provide many more examples with less symmetries.

DOI : https://doi.org/10.5802/aif.2705
Classification : 35J05,  53A07,  53C21
Mots clés : Courbure moyenne, hypersurface compacte
@article{AIF_2012__62_1_245_0,
     author = {Jleli, Mohamed},
     title = {Construction of compact constant mean curvature hypersurfaces with topology},
     journal = {Annales de l'Institut Fourier},
     pages = {245--276},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {62},
     number = {1},
     year = {2012},
     doi = {10.5802/aif.2705},
     mrnumber = {2986271},
     zbl = {1250.53008},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/aif.2705/}
}
Jleli, Mohamed. Construction of compact constant mean curvature hypersurfaces with topology. Annales de l'Institut Fourier, Tome 62 (2012) no. 1, pp. 245-276. doi : 10.5802/aif.2705. http://archive.numdam.org/articles/10.5802/aif.2705/

[1] Delaunay, C. Sur la surface de révolution dont la courbure moyenne est constante, Jour. de Mathématique (1841) no. 6, pp. 309-320 | EuDML 234757

[2] Große-Brauckmann, Karsten New surfaces of constant mean curvature, Math. Z., Volume 214 (1993) no. 4, pp. 527-565 | Article | EuDML 174586 | MR 1248112 | Zbl 0806.53005

[3] Große-Brauckmann, Karsten; Kusner, Robert B.; Sullivan, John M. Triunduloids: embedded constant mean curvature surfaces with three ends and genus zero, J. Reine Angew. Math., Volume 564 (2003), pp. 35-61 | Article | MR 2021033 | Zbl 1058.53005

[4] Jleli, Mohamed End-to-end gluing of constant mean curvature hypersurfaces, Ann. Fac. Sci. Toulouse Math. (6), Volume 18 (2009) no. 4, pp. 717-737 http://afst.cedram.org/item?id=AFST_2009_6_18_4_717_0 | Article | EuDML 10125 | Numdam | MR 2590386 | Zbl 1206.53010

[5] Jleli, Mohamed Moduli space theory of constant mean curvature hypersurfaces, Adv. Nonlinear Stud., Volume 9 (2009) no. 1, pp. 29-68 | MR 2473148 | Zbl 1180.53007

[6] Jleli, Mohamed Symmetry-breaking for immersed constant mean curvature hypersurfaces, Adv. Nonlinear Stud., Volume 9 (2009) no. 2, pp. 243-261 | MR 2503828 | Zbl 1185.53066

[7] Jleli, Mohamed; Pacard, Frank Construction of constant mean curvature hypersurfaces with prescribed finite number of Delaunay end (To appear) | Zbl 1110.53043

[8] Jleli, Mohamed; Pacard, Frank An end-to-end construction for compact constant mean curvature surfaces, Pacific J. Math., Volume 221 (2005) no. 1, pp. 81-108 | Article | MR 2194146 | Zbl 1110.53043

[9] Kapouleas, Nicolaos Complete constant mean curvature surfaces in Euclidean three-space, Ann. of Math. (2), Volume 131 (1990) no. 2, pp. 239-330 | Article | MR 1043269 | Zbl 0699.53007

[10] Kapouleas, Nikolaos Constant mean curvature surfaces constructed by fusing Wente tori, Invent. Math., Volume 119 (1995) no. 3, pp. 443-518 | Article | MR 1317648 | Zbl 0840.53005

[11] Katsuei, K. Surfaces of revolution with prescribed mean curvature, Tohoku. Math. J ser., Volume 32 (1980), pp. 147-153 | Article | MR 567837 | Zbl 0431.53005

[12] Kilian, Martin; McIntosh, Ian; Schmitt, Nicholas New constant mean curvature surfaces, Experiment. Math., Volume 9 (2000) no. 4, pp. 595-611 http://projecteuclid.org/getRecord?id=euclid.em/1045759525 | Article | MR 1806295

[13] Korevaar, Nicholas J.; Kusner, Rob; Solomon, Bruce The structure of complete embedded surfaces with constant mean curvature, J. Differential Geom., Volume 30 (1989) no. 2, pp. 465-503 http://projecteuclid.org/getRecord?id=euclid.jdg/1214443598 | MR 1010168 | Zbl 0726.53007

[14] Kusner, Rob Bubbles, conservation laws, and balanced diagrams, Geometric analysis and computer graphics (Berkeley, CA, 1988) (Math. Sci. Res. Inst. Publ.), Volume 17, Springer, New York, 1991, pp. 103-108 | MR 1081331

[15] Kusner, Rob; Mazzeo, R.; Pollack, D. The moduli space of complete embedded constant mean curvature surfaces, Geom. Funct. Anal., Volume 6 (1996) no. 1, pp. 120-137 | Article | MR 1371233 | Zbl 0966.58005

[16] Mazzeo, Rafe; Pacard, Frank Constant mean curvature surfaces with Delaunay ends, Comm. Anal. Geom., Volume 9 (2001) no. 1, pp. 169-237 | MR 1807955

[17] Mazzeo, Rafe; Pollack, Daniel; Uhlenbeck, Karen Moduli spaces of singular Yamabe metrics, J. Amer. Math. Soc., Volume 9 (1996) no. 2, pp. 303-344 | Article | MR 1356375 | Zbl 0849.58012

[18] Ratzkin, J. An ened-to-end gluing construction for surfaces of constant mean curvature (2001) (Ph. D. Thesis)

[19] Rosenberg, Harold Hypersurfaces of constant curvature in space forms, Bull. Sci. Math., Volume 117 (1993) no. 2, pp. 211-239 | MR 1216008 | Zbl 0787.53046

[20] Wente, Henry C. Counterexample to a conjecture of H. Hopf, Pacific J. Math., Volume 121 (1986) no. 1, pp. 193-243 http://projecteuclid.org/getRecord?id=euclid.pjm/1102702809 | MR 815044 | Zbl 0586.53003